Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 29, NWS Mobile, AL

May 20, 2009

NWS Mobile, AL issued this small craft advisory at May 20, 2009, 4:31 AM CDT. It took effect at May 21, 2009, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2009, 4:31 AM CDT (09:31 UTC)
In effect from
May 21, 2009, 7:00 AM CDT
Expired
May 20, 2009, 9:10 PM CDT
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WHUS74 KMOB 200931
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
431 AM CDT WED MAY 20 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE BAY AND THE
NEAR SHORE GULF COASTAL WATERS OUT 20 NAUTICAL MILES UNTIL 2 PM CDT
THURSDAY...

...FOR THE GULF WATERS 20 TO 60 NAUTICAL MILES OFFSHORE A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 7 AM THIS MORNING...A GALE WARNING
IS IN EFFECT FROM 7 AM THIS MORNING UNTIL 7 AM THURSDAY MORNING...
THEN A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 7 AM THURSDAY
UNTIL 2 PM THURSDAY...

.THE DIFFERENCE IN PRESSURE BETWEEN A STRONG HIGH PRESSURE SYSTEM OVER
THE MID ATLANTIC STATES AND LOW PRESSURE MOVING WEST OVER THE SOUTHEAST
AND CENTRAL GULF OF MEXICO...WILL ALLOW STRONG NORTHEAST TO EASTERLY
WINDS...AND HIGH SEAS...TO PERSIST OVER MARINE AREA INTO THURSDAY
AFTERNOON.

GMZ670-675-201745-
/O.EXT.KMOB.SC.Y.0028.000000T0000Z-090520T1200Z/
/O.NEW.KMOB.GL.W.0002.090520T1200Z-090521T1200Z/
/O.NEW.KMOB.SC.Y.0029.090521T1200Z-090521T1900Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
431 AM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...GALE WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM THIS MORNING...A
GALE WARNING IS IN EFFECT FROM 7 AM THIS MORNING UNTIL 7 AM THURSDAY
MORNING...THEN A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 7 AM
THURSDAY UNTIL 2 PM THURSDAY.

NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 30 KNOTS TODAY WITH
FREQUENT GUSTS TO GALE FORCE EXPECTED BOTH TODAY AND TONIGHT. SEAS
WILL CONTINUE TO INCREASE...BUILDING TO NEAR 12 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ630-650-655-201745-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
431 AM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THURSDAY.

NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS OVER MOBILE BAY AND 25 TO
30 KNOTS OVER THE NEAR SHORE GULF WATERS ARE EXPECTED TO CONTINUE
TODAY AND TONIGHT. OCCASIONAL HIGHER GUSTS ARE EXPECTED. ROUGH
CONDITIONS WILL CONTINUE ON AREA BAYS...AND SEAS WILL CONTINUE TO
BUILD OVER THE GULF WATERS...REACHING 6 TO 9 FEET NEAR SHORE AND UP TO
NEAR 12 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
925 
WHUS74 KMOB 201236
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
736 AM CDT WED MAY 20 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE BAY AND
THE NEAR SHORE GULF COASTAL WATERS OUT 20 NAUTICAL MILES UNTIL
2 PM CDT THURSDAY...

...A GALE WARNING IS IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR THE
GULF WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE... THEN A SMALL
CRAFT ADVISORY WILL BE IN EFFECT FROM 7 AM THURSDAY UNTIL 2 PM
THURSDAY...

.THE DIFFERENCE IN PRESSURE BETWEEN A STRONG HIGH PRESSURE SYSTEM
OVER THE MID ATLANTIC STATES AND LOW PRESSURE MOVING WEST OVER
THE SOUTHEAST AND CENTRAL GULF OF MEXICO WILL ALLOW STRONG NORTHEAST
TO EASTERLY WINDS...AND RESULTANT HIGH SEAS...TO PERSIST OVER MARINE
AREA INTO THURSDAY AFTERNOON.

GMZ670-675-202045-
/O.CON.KMOB.GL.W.0002.000000T0000Z-090521T1200Z/
/O.CON.KMOB.SC.Y.0029.090521T1200Z-090521T1900Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
736 AM CDT WED MAY 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT THURSDAY. 

NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 30 KNOTS TODAY WITH
FREQUENT GUSTS TO GALE FORCE EXPECTED BOTH TODAY AND TONIGHT.
SEAS WILL CONTINUE TO INCREASE...BUILDING TO NEAR 12 FEET WELL
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ630-650-655-202045-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
736 AM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THURSDAY.

NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS OVER MOBILE BAY AND
25 TO 30 KNOTS OVER THE NEAR SHORE GULF WATERS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT. OCCASIONAL HIGHER GUSTS ARE EXPECTED.
ROUGH CONDITIONS WILL CONTINUE ON AREA BAYS...AND SEAS WILL
CONTINUE TO BUILD OVER THE GULF WATERS...REACHING 6 TO 9 FEET
NEAR SHORE AND UP TO NEAR 12 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
676 
WHUS74 KMOB 202035
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT WED MAY 20 2009

...A GALE WARNING IS IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR THE
GULF WATERS FROM SHORE OUT TO 60 NAUTICAL MILES OFFSHORE. A SMALL
CRAFT ADVISORY WILL BE IN EFFECT FROM 7 AM THURSDAY UNTIL 2 PM
THURSDAY...

.THE INTERACTION BETWEEN A WESTWARD MOVING LOW PRESSURE AREA AND A
RIDGE OF HIGH PRESSURE EXTENDING SOUTHWEST FROM THE MID ATLANTIC
STATES WILL ALLOW STRONG NORTHEAST TO EASTERLY WINDS...AND RESULTANT
HIGH SEAS...TO PERSIST OVER MARINE AREA INTO THURSDAY AFTERNOON.

GMZ650-655-210445-
/O.EXA.KMOB.GL.W.0002.000000T0000Z-090521T1200Z/
/O.EXT.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
335 PM CDT WED MAY 20 2009

...GALE WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 2 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 2 PM CDT THURSDAY. 

NORTHEAST TO EAST WINDS OF AROUND 25 KNOTS WITH NUMEROUS GUSTS TO
GALE FORCE ARE EXPECTED TO CONTINUE TONIGHT. HIGH SEAS WILL CONTINUE
OVER THE GULF WATERS...REACHING 6 TO 9 FEET NEAR SHORE AND UP TO NEAR
12 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ670-675-210445-
/O.CON.KMOB.GL.W.0002.000000T0000Z-090521T1200Z/
/O.CON.KMOB.SC.Y.0029.090521T1200Z-090521T1900Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
335 PM CDT WED MAY 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT THURSDAY. 

NORTHEAST TO EAST WINDS OF AROUND 25 KNOTS WITH NUMEROUS GUSTS TO
GALE FORCE ARE EXPECTED TO CONTINUE TONIGHT. WELL DEVELOPED SEAS
WILL CONTINUE OVER THE GULF WATERS...REACHING 6 TO 9 FEET NEAR SHORE
AND UP TO NEAR 12 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ630-210445-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
MOBILE BAY-
335 PM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THURSDAY.

NORTHEAST TO EAST WINDS AROUND 20 KNOTS OVER MOBILE BAY ARE EXPECTED
TO CONTINUE OVERNIGHT INTO THURSDAY. OCCASIONAL HIGHER GUSTS ARE
EXPECTED. ROUGH CONDITIONS WILL CONTINUE ON AREA BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
878 
WHUS74 KMOB 210210
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CDT WED MAY 20 2009

...A GALE WARNING IS IN EFFECT UNTIL 2 PM THURSDAY FOR THE GULF
WATERS FROM DESTIN TO PASCAGOULA 20 TO 60 NAUTICAL MILES OFFSHORE...

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 PM THURSDAY FOR MOBILE
BAY AND THE COASTAL WATERS FROM DESTIN TO PASCAGOULA OUT TO 20
NAUTICAL MILES...

.STRONG WINDS ON THE FAR NORTHERN SIDE OF A BROAD LOW PRESSURE SYSTEM
OVER THE EASTERN GULF OF MEXICO WILL CONTINUE THROUGH EARLY THURSDAY
AFTERNOON AS THE LOW MOVES SLOWLY WEST. 

GMZ650-655-211100-
/O.CAN.KMOB.GL.W.0002.000000T0000Z-090521T1200Z/
/O.CON.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
910 PM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE GALE
WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY. 

NORTHEAST TO EAST WINDS OF 20 TO 30 KNOTS ARE EXPECTED TO CONTINUE
THROUGH EARLY THURSDAY AFTERNOON. SEAS WILL REACH 6 TO 9 FEET NEAR
SHORE AND UP TO 12 FEET WELL OFFSHORE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


$$

GMZ670-675-211100-
/O.EXT.KMOB.GL.W.0002.000000T0000Z-090521T1900Z/
/O.UPG.KMOB.SC.Y.0029.090521T1200Z-090521T1900Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
910 PM CDT WED MAY 20 2009

...GALE WARNING NOW IN EFFECT UNTIL 2 PM CDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM CDT THURSDAY. 

NORTHEAST TO EAST WINDS AT 25 TO 30 KNOTS WITH FREQUENT GUSTS AT 35
KNOTS WILL CONTINUE THROUGH THURSDAY MORNING. WELL DEVELOPED SEAS
NEAR 12 FEET WILL ALSO CONTINUE THROUGH THURSDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

&&

$$

GMZ630-211100-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-090521T1900Z/
MOBILE BAY-
910 PM CDT WED MAY 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THURSDAY.

NORTHEAST TO EAST WINDS 20 TO 25 KNOTS ARE EXPECTED TO CONTINUE
OVERNIGHT INTO THURSDAY. OCCASIONAL HIGHER GUSTS ARE EXPECTED. CHOPPY
CONDITIONS IN THE NORTHERN PART OF MOBILE BAY WITH ROUGH CONDITIONS
IN THE MID TO SOUTH BAY WILL ALSO CONTINUE THROUGH THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS SEA AND WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 20, 4:20 AM CDT, 11 minutes earlier.

Area forecast discussion, May 20, 4:20 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 AM CDT WED MAY 20 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)HIGH CIRRUS CLOUDS WILL LOWER AND
THICKEN BY THIS AFTERNOON AND THROUGH TONIGHT AS SFC LOW PRESSURE
OVER THE SOUTHEAST GULF OF MEXICO EARLY THIS MORNING BEGINS TO DRIFT
WEST TOWARD THE MIDDLE GULF. THE DRY NORTHEASTERLY FLOW OVER THE
REGION WILL BECOME MORE EASTERLY AND MORE MOIST AS THE LOW DRIFTS
EAST...BRINGING A CHANCE OF SHRA AND ISOLATED TSRA TO PARTS OF THE
FCST AREA BY LATE THIS AFTERNOON AND TONIGHT...PRIMARILY ALONG AND
SOUTH OF I-65. RAINFALL THROUGH TONIGHT IS GENERALLY EXPECTED TO BE
LESS THAN ONE QUARTER OF AN INCH ON AVERAGE. BREEZY CONDITIONS WILL
CONTINUE THROUGH TONIGHT AS WELL...AS THE GRADIENT BETWEEN THE LOW
PRESSURE SYSTEM IN THE GULF AND THE HIGH PRESSURE RIDGE OVER THE MID
ATLANTIC REMAINS TIGHT. WINDS WILL BE MOST GUSTY OVER COASTAL ZONES
AND ESPECIALLY AT THE BEACHES...AND HAVE ISSUED A WIND ADVSY FOR
TODAY FOR THAT AREA. WITH THE WIND FLOW BECOMING MORE EASTERLY
TONIGHT...LOOK FOR A SLIGHT REBOUND TO THE UNSEASONABLY COOL TEMPS
THAT WE HAVE SEEN OVER THE PAST DAY OR TWO. HIGHS TODAY ARE EXPECTED
TO BE IN THE UPPER 70S AND AROUND 80...WITH LOWS TONIGHT RANGING
FROM THE LOWER 60S INLAND TO THE MID/UPPER 60S CLOSER TO THE COAST.

THIS AFTERNOONS WET MICROBURST RISK IS LOW.

12/DS

.FOR THURSDAY THROUGH FRIDAY...THE SYSTEM OVER THE GULF HAS MOVED
WEST...WITH THE SURFACE SOUTH OF PNS...OVER THE CENTRAL GULF OF MEX.
UPPER LEVEL HIGH PRESSURE HAS GOTTEN SQUEEZED EAST...TO OVER THE
DELMARVA PENINSULA BY A STRONG SHORTWAVE MOVING OVER THE CA
PLAINS. ANOTHER UPPER LOW HAS ORGANIZED OVER NORTHERN BAJA.

THURSDAY INTO FRIDAY NIGHT...AS THE BAJA LOW WORKS ITS WAY SLOWLY
EAST...THE SYSTEM OVER THE GULF CONTINUES ITS WESTWARD MOVEMENT...BUT
SLOWS AND STALLS AS IT BEGINS TO DISORGANIZE AS THE TWO SYSTEMS BEGIN
TO INTERACT. AS THIS SYSTEM PASSES SOUTH OF THE AREA...BEST CHANCE FOR
RAIN WILL BE CLOSER TO THE COAST AND OFFSHORE. WITH A TIGHT
GRADIENT...WINDY CONDITIONS ARE EXPECTED. WITH FREQUENT GUSTS ABOVE
25 MPH EXPECTED OVER COASTAL AREAS...WILL ISSUE WITH THIS PACKAGE A
WIND ADVISORY FOR THE SOUTHERN HALF OF OUR COASTAL COUNTIES.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)BEGINNING FRIDAY
NIGHT...GUIDANCE IS ADVERTISING THE MID GULF SYSTEM MEANDERING NORTH.
SOME DISCREPANCY ON ANY RE-ORGANIZATION WITH THE SYSTEM.GFS IS
ADVERTISING THE WESTERN CONUS SYSTEM BEING THE DOMINANT SYSTEM INTO
SUNDAY...WHILST THE ECMWF IS ADVERTISING THE GULF SYSTEM REMAINING
DOMINANT. THE RESULTS OF THESE DIFFERING SOLUTIONS IS THE ECMWF
TAKING THIS MORE ORGANIZED SYSTEM ONSHORE ON THE EASTERN LA GULF
COAST LATE SUNDAY. FOR THE GFS...THE TIMING IS THE SAME...BUT WITH A
LESS ORGANIZED SYSTEM. GFS ENSEMBLES SUPPORT THIS TIMING...BUT TAKE THE
SURFACE LOW ONSHORE FARTHER WEST BY A COUPLE OF HUNDRED
MILES...CLOSER TO THE LA/TX BORDER.

WITH THE MAJORITY OF AVAILABLE SOLUTIONS SUPPORTING THE GFS
SOLUTION...HAVE STUCK WITH THE GFS GUIDANCE...WITH A BIT OF TWEAKING
HEAR AND THERE.

&&

.AVIATION...(12Z ISSUANCE)WILL CONTINUE TRENDS FROM EARLIER
FCSTS. HIGH LEVEL CIRRUS WILL CONTINUE TO SPREAD WEST ACROSS THE NRN
GULF COAST THROUGH THE PERIOD...WITH CIGS FCST TO LOWER TO MVFR
LEVELS AT TIMES AFTER ABOUT 18Z TODAY. BEST CHANCES OF SHWRS AND
EMBEDDED TSTMS WILL BE OUT OVER THE GULF WATERS MOST OF THE DAY
TODAY...BUT WE COULD SEE SOME COVERAGE INTO THE FLORIDA PANHANDLE
AND INTO EXTREME SOUTHERN ALABAMA LATE THIS AFTERNOON AND THROUGH
TONIGHT. CURRENTLY FORECASTING PROB GROUPS AT TAF SITES LATE THIS
AFTERNOON AND EARLY THIS EVENING...AND WILL LIKELY DO THE SAME
OVERNIGHT TONIGHT. WITH BETTER LIFT REMAINING OUT OVER THE GULF
THROUGH THE PERIOD...THE OFFICIAL FCST WILL CONTINUE TO HOLD OFF
MENTIONING PREVAILING WX IN TAFS. 12/DS

&&

.MARINE...MODELS IN FAIRLY GOOD AGREEMENT IN MOVEMENT OF THE WEAK
SFC LOW PRESSURE AREA THAT IS OFFSHORE OF THE FORT MYERS AND NAPLES
AREA OF SOUTHWEST FLORIDA EARLY THIS MORNING. THE NAM...GFS...
UKMET...ECMWF ALL MOVE THIS LOW WESTWARD TO THE MIDDLE GULF WITH
ONLY VERY LITTLE INTENSIFICATION THROUGH 12Z SATURDAY. THEREAFTER
THE LONGER RANGED MODELS...GFS AND ECMWF...MOVE THE LOW UP TOWARD
THE LOUISIANA COAST BY AROUND 00Z MONDAY. WHILE THE LOW IS NOT
PARTICULARLY STRONG...THE PRESSURE GRADIENT BETWEEN THE 1007MB LOW
AND STRONG 1030MB HIGH PRESSURE CENTERED ALONG THE MID ATLANTIC
COAST WILL MAINTAIN A STRONG NORTHEASTERLY WIND FLOW OVER THE MARINE
AREA TODAY AND THIS EVENING...BECOMING MORE EASTERLY LATE TONIGHT
THROUGH EARLY SATURDAY AS THE LOW DRIFTS WEST. SCAS ARE CURRENTLY
UP FOR THE ENTIRE MARINE AREA THROUGH 2 PM THURSDAY...BUT THIS WILL
BE REPLACED BY A GALE WARNING FROM 7 AM THIS MORNING THROUGH 7 AM
THURSDAY MORNING FOR THE 20-60 NMI MARINE ZONE GROUPINGS. SUSTAINED
WINDS OF 30 KNOTS WITH FREQUENT GUSTS OF 35 KNOTS OR SLIGHTLY HIGHER
WILL BE COMMON ACROSS THE 20-60 NMI ZONES TODAY AND TONIGHT AS THE
SFC LOW PRESSURE DRIFTS CLOSER TO THE MARINE AREA AND THE GRADIENT
TIGHTENS SOMEWHAT. SCA CONDITIONS WILL RETURN TO THE ENTIRE MARINE
AREA BY MID MORNING THURSDAY AS THE HIGH PRESSURE WELL TO THE NORTH
WEAKENS. THE SCA WILL LIKELY HAVE TO BE EXTENDED INTO AT LEAST
FRIDAY AS WINDS AND SEAS WILL BE SLOW TO SUBSIDE AS THE LOW PRESSURE
REMAINS JUST TO THE WEST OF THE MARINE AREA. SEAS WILL LIKELY RANGE
UP TO AROUND 12 FEET WELL OFFSHORE. TIDES 1 TO 2 FEET ABOVE NORMAL
WILL BE LIKELY THROUGH THE END OF THE WEEK...MAINLY ALONG EASTWARD
FACING SHORES. 12/DS

&&

.FIRE WEATHER...AS A SYSTEM PASSES SOUTH OF THE AREA TODAY THROUGH
TONIGHT...STRONG WINDS IN THE MIXING LAYER WILL CREATE HIGH
DISPERSIONS. DIRECTION WILL BE GENERALLY NORTHEASTERLY INTO
THURSDAY...THEN BECOME EASTERLY AS THE GULF SYSTEM MOVES SOUTH OF LA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  61  77  67  81 /  20  30  20  30  50
PENSACOLA   80  67  80  68  82 /  40  40  20  40  50
DESTIN      77  68  78  70  80 /  50  40  30  40  60
EVERGREEN   77  59  75  65  83 /  30  20  20  30  40
WAYNESBORO  76  61  76  62  80 /  10  10  20  30  40
CAMDEN      79  60  75  65  81 /  20  20  20  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

FL...WIND ADVISORY FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     GALE WARNING FROM 7 AM WEDNESDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 2 PM THURSDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

12/16
Hazardous weather outlook, May 19, 5:30 AM CDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE MAY 19 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. NO OTHER FORMS OF HAZARDOUS WEATHER ARE
EXPECTED.

A DRY AIRMASS HAS MOVED OVER THE AREA...CREATING AN INCREASED RISK
FOR WILDFIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A CHANCE FOR THUNDERSTORMS IS IN STORE FOR THE AREA FOR WEDNESDAY
AFTERNOON THROUGH SUNDAY DUE TO A LOW PRESSURE SYSTEM WHICH IS
EXPECTED TO MOVE ACROSS THE NORTHEAST GULF AND INTO THE GULF COASTAL
STATES. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE
MODERATELY LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:31 AM CDTGale WarningMOB30 hr
May 20, 4:43 AM CDTWind AdvisoryMOB15 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.